Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 6, 2010, 8:31 PM CDT for Furnas County, Nebraska. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2010, 8:31 PM CDT (01:31 UTC)
- Expired
- May 6, 2010, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Furnas County, NE
The radar
The Grand Island radar (KUEX), 123 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 8:33 PM CDT | HAIL 1 | 8 S Hendley, NE | |
| May 6, 8:47 PM CDT | HAIL 1 | 6 S Beaver City, NE | |
| May 6, 9:12 PM CDT | HAIL 0.88 | 4 S Wilsonville, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS53 KGID 070131
SVRGID
NEC065-070215-
/O.NEW.KGID.SV.W.0021.100507T0131Z-100507T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
831 PM CDT THU MAY 6 2010
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 915 PM CDT
* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHEAST OF WILSONVILLE...OR 14 MILES
NORTHWEST OF NORTON...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHERN FURNAS COUNTY...GENERALLY SOUTH OF HIGHWAY 89...AND
ESPECIALLY ALONG AND JUST NORTH OF THE KANSAS BORDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS FOR YOU SAFETY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.
&&
LAT...LON 4013 9990 4014 9963 4001 9963 4000 9970
4000 10012 4010 10013
TIME...MOT...LOC 0130Z 266DEG 30KT 4002 9999
WIND...HAIL <50MPH 1.00IN
$$
MLM4 follow-up statements
096
WWUS53 KGID 070140
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
840 PM CDT THU MAY 6 2010
NEC065-070215-
/O.CON.KGID.SV.W.0021.000000T0000Z-100507T0215Z/
FURNAS NE-
840 PM CDT THU MAY 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FURNAS COUNTY UNTIL 915 PM CDT...
AT 836 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF
HENDLEY...OR 14 MILES NORTH OF NORTON...MOVING EAST AT 40 MPH.
AT 833 PM...QUARTER SIZE HAIL WAS REPORTED 8 MILES SOUTH OF HENDLEY.
THIS STORM WILL LIKELY PRODUCE LOTS OF DIME TO QUARTER SIZE HAIL IN
FAR SOUTHERN FURNAS COUNTY.
LOOK FOR THE STRONGEST PART OF THE STORM TO CONTINUE TO IMPACT AREAS
SOUTH OF HIGHWAY 89 IN THE COUNTY...ESPECIALLY WITHIN ABOUT 6 MILES
OF THE KANSAS STATE LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS FOR YOUR PROTECTION. TO REPORT SEVERE WEATHER...CONTACT
YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE IN HASTINGS.
&&
LAT...LON 4000 10005 4011 10002 4013 9990 4014 9963
4001 9963 4000 9970
TIME...MOT...LOC 0138Z 259DEG 35KT 4004 9992
WIND...HAIL <50MPH 1.00IN
$$
MLM995
WWUS53 KGID 070151
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
851 PM CDT THU MAY 6 2010
NEC065-070215-
/O.CON.KGID.SV.W.0021.000000T0000Z-100507T0215Z/
FURNAS NE-
851 PM CDT THU MAY 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FURNAS COUNTY UNTIL 915 PM CDT...
AT 845 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF BEAVER
CITY...OR 15 MILES NORTH OF NORTON...MOVING EAST AT 40 MPH.
THIS SEVERE THUNDERSTORM WILL IMPACT SOUTHEAST FURNAS COUNTY THROUGH
915 PM...STILL SOUTH OF HIGHWAY 89...AND ALONG AND EAST OF HIGHWAY
283. EXPECT QUITE A BIT OF HAIL FROM PEA TO QUARTER SIZE...LIKELY
ENOUGH TO COVER THE GROUND.
AT THIS TIME...SOUTHWEST FURNAS COUNTY HAS BEEN CLEARED FROM THE
WARING. HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT
UNTIL 2 AM.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN FURNAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN HASTINGS.
&&
LAT...LON 4000 9991 4013 9991 4014 9963 4001 9963
4000 9970
TIME...MOT...LOC 0148Z 261DEG 37KT 4005 9977
WIND...HAIL <50MPH 1.00IN
$$
MLM058
WWUS53 KGID 070201
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
901 PM CDT THU MAY 6 2010
NEC065-070215-
/O.CON.KGID.SV.W.0021.000000T0000Z-100507T0215Z/
FURNAS NE-
901 PM CDT THU MAY 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FURNAS COUNTY UNTIL 915 PM CDT...
AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR STAMFORD...OR 21 MILES NORTHEAST OF NORTON...
MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF FAR
SOUTHEASTERN FURNAS COUNTY...GENERALLY SOUTH OF HIGHWAY 89.
QUARTER SIZE HAIL HAS BEEN REPORTED WITH THIS STORM AS IT MOVED
ACROSS SOUTHWEST AND SOUTH CENTRAL FURNAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 9971 4013 9977 4014 9963 4001 9963
4000 9970
TIME...MOT...LOC 0201Z 253DEG 29KT 4009 9963
WIND...HAIL <50MPH 1.00IN
$$
MLM810
WWUS53 KGID 070207
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
907 PM CDT THU MAY 6 2010
NEC065-070216-
/O.EXP.KGID.SV.W.0021.000000T0000Z-100507T0215Z/
FURNAS NE-
907 PM CDT THU MAY 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FURNAS COUNTY
WILL EXPIRE AT 915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. ANOTHER SEVERE THUNDERSTORM WARNING HAS BEEN POSTED FOR THE
REST OF FURNAS COUNTY UNTIL 945 PM...FOR A SECOND STORM MOVING IN
FROM RED WILLOW COUNTY. BE ALERT TO THE HEIGHTENED RISK OF SEVERE
WEATHER OVER THE NEXT FEW HOURS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 4000 9971 4013 9977 4014 9963 4001 9963
4000 9970
TIME...MOT...LOC 0206Z 253DEG 29KT 4010 9958
$$
MLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:08 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 6, 6:08 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
608 PM CDT THU MAY 6 2010
.AVIATION...00Z TAF. EARLY ON...PRECIPITATION STARTING TO BREAK
OUT IN SOUTHWEST NEBRASKA...WILL LIKELY TURN INTO A LARGE AREA
OF RAIN/ISOLATED THUNDERSTORMS ACROSS THE KGRI AREA BY MID/LATE
EVENING. EXPECT MVFR CONDITIONS WITH AT LEAST A FEW HOURS OF
RESTRICTIVE VISIBILITY AND LOWER CEILINGS.
ONCE THE FRONT CLEARS THE AREA AND TAKES THE RAIN WITH IT...
THE WIND BECOMES THE MAIN ISSUE. VERY STRONG MIXING AND GOOD
UNIDIRECTIONAL FLOW EARLY ON FRIDAY...SHOULD YIELD 25KT SUSTAINED
WINDS EASILY BY MID MORNING. DON/T SEE MUCH LET UP IN WIND-SPEEDS
PRIOR TO EVENING. OTHERWISE...VFR CONDITIONS ARE FORECAST FOR
FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 426 PM CDT THU MAY 6 2010/
SHORT TERM...THROUGH 12Z SATURDAY. MULTIPLE FORECAST CONCERNS IN
THE SHORT TERM INCLUDING PRECIPITATION THROUGH TONIGHT AND
ATTENDANT SEVERE WEATHER CHANCES ACROSS THE SOUTH...STRONG
NORTHWEST WINDS TONIGHT AND FRIDAY...AND COLD TEMPERATURES FRIDAY
NIGHT.
MID/UPPER SHORTWAVE TROUGH HAS BEEN STEADILY PROGRESSING EAST ACROSS
THE NORTHERN ROCKIES INTO THE NORTHERN HIGH PLAINS TODAY. AHEAD OF
THE WAVE...SURFACE LOW PRESSURE HAS BEEN DEEPENING THROUGH THE DAY
ACROSS SOUTHEAST CO/NORTHEAST NM INTO THE OK/TX PANHANDLES AND SOUTHWEST
KS. IN RESPONSE TO THE DEEPENING SURFACE LOW...SURFACE WARM FRONT
HAS BEEN GRADUALLY LIFTING NORTH THROUGH KS WITH GRADUAL BUT
STEADY MOISTURE RETURN NORTHWARD. SURFACE DEWPOINTS HAVE CLIMBED
INTO THE UPPER 50S IN CENTRAL KS WITH LOWER/MID 50 DEWPOINTS JUST
SOUTH OF THE CWA BORDER AT KSLN/KRSL/KHYS. CU FIELD HAS BEEN
SLOWLY TAKING SHAPE FROM NORTHWEST KS SOUTHEAST THROUGH
NORTHERN/CENTRAL KS IN RESPONSE TO THE WARM AIR/MOISTURE
ADVECTION/SHARPENING WARM FRONT IN THIS AREA. HOWEVER LAPS DATA
STILL SHOWS SIGNIFICANT CAPPING IN PLACE ALONG AND SOUTH OF THIS
BOUNDARY AND CU HAS YET TO SHOW ANY VIGOROUS DEVELOPMENT. TO THE
NORTH...TEMPS REMAIN MUCH COOLER IN THE 50S AND 60S ACROSS SOUTH
CENTRAL NE WITH DEWPOINTS STILL IN THE UPPER 30S TO LOWER 40S.
STILL EXPECTING GOOD SHOWER/THUNDERSTORM CHANCES TO DEVELOP THIS
EVENING. EXPECT CONVECTION TO INITIATE LATE THIS AFTERNOON/EARLY
EVENING ACROSS SOUTHWEST NE/NORTHWEST KS/NORTHEAST CO AREA ON
NORTHWEST NOSE OF INSTABILITY AXIS NEAR PSEUDO TRIPLE POINT.
ENHANCED UPSLOPE FLOW IN THIS AREA AND INCREASING FRONTOGENETIC
FORCING AHEAD OF SOUTHEASTWARD ADVANCING COLD FRONT WILL ALSO AID
CONVECTIVE INITIATION. THESE STORMS ARE THEN EXPECTED TO ADVANCE
EASTWARD AND GROW UPSCALE THIS EVENING AS THE LLJ STRENGTHENS AHEAD
OF STRONG COLD FRONT. NEW DEVELOPMENT ALSO VERY POSSIBLE ACROSS
SOUTHERN NE AND NORTH CENTRAL KS ZONES THIS EVENING ON NOSE OF LLJ
NORTH OF SURFACE WARM FRONT. THIS CONVECTION WILL ALL LIKELY CONGEAL
INTO AT LEAST A LOOSELY ORGANIZED MCS AS IT MARCHES EAST LATER THIS
EVENING AND OVERNIGHT. THE BIGGER WILDCARD AT THIS POINT IS WHETHER
ANY SURFACE BASED CONVECTION WILL BE ABLE TO FIRE NEAR THE WARM
FRONT LATE THIS AFTERNOON/EARLY EVENING. MODELS SUGGEST BETTER
CHANCES FOR THIS WOULD BE OVER EASTERN KS WHERE CAPPING IS
SOMEWHAT WEAKER AND SURFACE CONVERGENCE/WARM FRONTOGENESIS A
LITTLE STRONGER. WILL JUST HAVE TO KEEP AN EYE ON IT AND SEE HOW
THINGS TREND. MAIN SEVERE THREAT STILL LOOKS TO BE SOUTH OF HWY 6.
0-1KM MLCAPES APPROACH 800-1000 J/KG NEAR THE SOUTHERN CWA BORDER
EARLY THIS EVENING BUT NORTHWARD MOISTURE TRANSPORT THIS EVENING
ABOARD THE LLJ IN TANDEM WITH STEEPENING MID-LEVEL LAPSE RATES
PRODUCE INCREASING ELEVATED CAPE DURING THE EVENING...RANGING FROM
500 J/KG NEAR HWY 6 TO AROUND 1500 J/KG IN THE FAR SOUTH. DEEP
LAYER SHEAR IS MORE THAN SUFFICIENT TO SUPPORT SUPERCELLS AND
SEVERE STORMS...WITH EFFECTIVE BULK SHEAR AT 50 KTS OR GREATER.
MAIN THREAT WILL BE LARGE HAIL...ALONG WITH SOME DAMAGING WINDS
ESPECIALLY FARTHER SOUTH WHERE STORMS MAY NOT BE QUITE AS ELEVATED
CLOSER TO THE WARM FRONT. ANY TORNADO POTENTIAL CONTINUES TO LOOK
LOW AND STRONGLY CONDITIONAL ON SURFACE-BASED STORM DEVELOPMENT
ALONG THE WARM FRONT. STILL...MOISTURE IS DEFINITELY LESS THAN
IDEAL AND WILL CONTINUE TO HIGHLIGHT THE HAIL/WIND THREAT. WHILE
THE SEVERE THREAT WILL REMAIN SOUTH...THE WHOLE CWA WILL SEE
PRETTY DECENT RAIN CHANCES AS STRONG LOW TO MID-LEVEL
FRONTOGENETIC FORCING RAKES SOUTHEAST ACROSS THE AREA. PW/S
INCREASE TO 1 TO 1.5 INCHES SOUTH OF THE INTERSTATE AND COULD SEE
SOME LOCALLY HEAVY RAIN THIS EVENING INTO THE EARLY OVERNIGHT.
PRECIP WILL END FROM WEST TO EAST LATE TONIGHT AS FORCING SHIFTS
EAST AND DRIER AIR BEGINS TO INVADE. WILL SEE SOME GUSTY NORTHWEST
WINDS DEVELOP WITH PRESSURE RISES BEHIND THE FRONT. COULD SEE SOME
GUSTS TO AROUND 40MPH IN THE SOUTHWEST WHERE PRESSURE RISES WILL
BE STRONGER...BUT STILL LOOKS TO BE FAIRLY BRIEF AND GENERALLY
BELOW ADVISORY CRITERIA WITH STRONGER PRESSURE JUMPS REMAINING
SOUTH/SOUTHWEST OF THE CWA.
WINDS WILL REMAIN THE STORY INTO WEDNESDAY AS THE PRESSURE GRADIENT
REMAINS TIGHT IN BETWEEN NORTHEAST SHIFTING LOW AND HIGH BUILDING IN
FROM THE NORTHWEST. VERY DEEP MIXING AND UNIDIRECTIONAL WINDS WILL
ADD TO THE STRENGTH/GUSTINESS AND COULD VERY WELL END UP NEEDING A
WIND ADVISORY. OTHERWISE...COOLER TEMPERATURES TO PREVAIL IN WAKE OF
THE FRONT ALONG WITH DRY CONDITIONS. THE SURFACE HIGH WILL CONTINUE
TO BUILD IN FRIDAY NIGHT...WITH A 1030MB SURFACE HIGH MOVING OVER
THE AREA BY SATURDAY MORNING. CLEARING SKIES...WEAKENING WINDS...AND
DRY/COOL NATURE OF AIRMASS WILL ALLOW LOWS TO FALL INTO THE UPPER
20S WEST TO MID 30S EAST. HAVE HOISTED A FREEZE WATCH ALONG/WEST OF
HWY 281 WITH FROST POSSIBLE TO THE EAST.
LONG TERM...12Z SATURDAY THROUGH THURSDAY. PRECIPITATION CHANCES
REMAIN PRIMARY FORECAST CONCERN.
ITS A DRY BUT CHILLY START TO THE LONG TERM PERIOD...WITH THOSE LOW
TEMPS DROPPING DOWN INTO THE LOWER/MID 30S SAT MORNING. MODELS IN
PRETTY GOOD AGREEMENT THROUGH THE DAYTIME HOURS ON SATURDAY...WITH
NORTHWESTERLY FLOW IN THE UPPER LEVELS TO START OUT THE DAY AS LOW
PRESSURE CONTINUES SLIDES ACROSS THE GREAT LAKES AND WEAK RIDGING
BUILDS OVER THE ROCKIES...BEFORE TRANSITIONING TO MORE ZONAL FLOW AS
THAT WEAK RIDGE AXIS SHIFT INTO THE CENTRAL CONUS. HIGH PRESSURE
REMAINS THE DOMINANT FEATURE IN THE SURFACE PATTERN ACROSS THE
REGION...CENTERED OVER THE CWA THROUGH EARLY AFTERNOON BEFORE ALSO
SLIDING OFF TO THE EAST. THIS WILL BRING LIGHTER WINDS...BECOME
MORE SOUTHEASTERLY BY EVENING...AND KEEP TEMPS ON THE COOL
SIDE...EVEN THOUGH WE WILL SEE SOME SUN. EXPECTING AFTERNOON HIGHS
TO REMAIN IN THE MID 50S TO NEAR 60 DEGREES.
EXPECTING THE MAJORITY OF THE OVERNIGHT HOURS SAT NIGHT TO BE
DRY...BUT INTO THE EARLY MORNING HOURS...PRECIP CHANCES TO DO
INCREASE. A MID LEVEL SHORTWAVE TROUGH IS EXPECTED TO PUSH OUT OF
THE ROCKIES...AND AHEAD OF THIS DISTURBANCE...SFC/LOW LEVEL FLOW
BECOMES SOUTHERLY ONCE AGAIN AS SFC LEE SIDE LOW PRESSURE DEVELOPS.
INCREASED POPS SLIGHTLY...MAINLY 12-18Z SUNDAY...WITH THE SW MOVING
THROUGH AND A SOUTHERLY LLJ/WAA/ISENTROPIC LIFT INCREASING ACROSS
THE PLAINS...BUT DIDNT GO TOO HIGH SINCE HASNT BEEN MUCH TIME TO GET
BETTER MOISTURE DRAWN PACK INTO THE AREA. DID KEEP A SLGHT CHANCE
MENTION INTO THE AFTERNOON HOURS WITH THAT LIFT REMAINING...BUT
SHIFTING TO THE EAST...AND DO EXPECT PORTIONS OF THE DAY ON
SUNDAY/SUNDAY EVENING TO BE DRY. KEPT THUNDER MENTION OUT...AS
MODELS AGREE PRETTY WELL WITH KEEP MAIN AREA OF INSTABILITY SOUTH OF
THE CWA. HIGHS ON SUNDAY EXPECTED TO BE A FEW DEGREES
WARMER...GENERALLY AROUND 60/LOWER 60S...AS THAT SOUTHERLY FLOW
RETURNS...BUT THE EXPECTED INCREASED CLOUD COVER LOOKS TO KEEP THEM
FROM REACHING TOO HIGH.
SUNDAY NIGHT THROUGH MONDAY NIGHT LOOKS TO BE THE MORE ACTIVE PERIOD
IN THE LONG TERM...AS THE CWA IS IMPACTED BY ANOTHER UPPER LEVEL LOW
PRESSURE SYSTEM. THROUGH THE OVERNIGHT HOURS SUNDAY NIGHT...MODELS
IN DECENT AGREEMENT SHOWING THIS NEXT UPPER LOW SHIFTING EAST FROM
CENTRAL CALIFORNIA INTO THE ROCKIES...AND BY 12Z IS LOCATED OVER THE
FOUR CORNERS REGION. AHEAD OF THIS MAIN SYSTEM ACROSS THE
CWA...EXPECTING TO SEE BETTER PRECIP CHANCES AS A PIECE OF MID LEVEL
ENERGY PUSHES THROUGH...WITH ISENTROPIC LIFT PICKING UP AND WAA
INCREASING AS A 40ISH KT LLJ NOSES INTO THE REGION. DID BRING BACK
THUNDER MENTION AS INSTABILITY CREEP ITS WAY BACK NORTH. THOUGH
THERE IS POPS GOING THROUGHOUT THE DAY MONDAY...AM EXPECTING THAT
THE LATE MORNING HOURS AND INTO THE AFTERNOON WILL SEE A LULL IN THE
ACTION AS THE LLJ DIMINISHES AND LIFT PUSHES EAST. BY 00Z
MONDAY...THOUGH THERE REMAIN SOME DIFFERENCES BETWEEN MODELS...THE
UPPER LEVEL LOW MOVES ONTO THE WESTERN PLAINS. NICE SFC LOW
PRESSURE SYSTEM IS LOCATED OVER WESTERN KS...WITH A WARM FRONT
EXTENDING EAST ACROSS NRN KS AND A CF/DRY LINE DRAPED TO THE SOUTH.
MODELS SHOWING BETTER MOISTURE BEING PULLED NORTH INTO THE AREA WITH
GOOD INSTABILITY/SHEAR AVAILABLE. EXPECTING THUNDERSTORMS TO
DEVELOP...AND IT IS STILL A DAY 4/5 EVENT SO THERE ARE PLENTY OF
THINGS TO IRON OUT...BUT THIS IS LOOKING TO BRING THE NEXT BEST
CHANCE FOR STRONG/SEVERE THUNDERSTORMS TO AT LEAST SOUTHERN PORTIONS
OF THE CWA. HAVE BEST POPS GOING FROM 00-12Z TUESDAY...AS THE
SYSTEM REMAINS IN THE AREA BUT DOES SHIFT TO THE NORTHEAST...AND
THEN BEGIN TAPERING THEM OFF THROUGH THE DAY ON TUESDAY. CONFIDENCE
IN THE ENDING TIME OF THE PRECIP IS LOW...BUT DECIDED TO KEEP
TUESDAY NIGHT DRY. THAT LOWER CONFIDENCE CONTINUES THOUGH THE END
OF THE LONG TERM PERIOD /WED AND THUR/...AS MODELS SHOWING ANOTHER
UPPER LEVEL LOW PRESSURE SYSTEM ALREADY MOVING INTO THE FOUR CORNERS
AREA BY 12Z WEDNESDAY...BUT SOLUTIONS SPREAD ON WHAT HAPPENS TO THIS
SYSTEM AS IT CONTINUES MOVING EAST. DECIDED FOR NOW BECAUSE OF THE
UNCERTAINTIES TO LEAVE WED/WED NIGHT DRY AND INSERT A SLIGHT POP FOR
THE DAY ON THURSDAY.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
NEZ039-040-046-047-060>062-072>075-082>085.
KS...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
KSZ005-006-017-018.
&&Hazardous weather outlook, May 6, 6:57 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 657 PM CDT THU MAY 6 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 657 PM CDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE EAST ACROSS THE OUTLOOK AREA THIS EVENING...WITH SOME SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH CENTRAL KANSAS...AND IN FAR SOUTHERN NEBRASKA ALONG HIGHWAY 136...OR FROM CAMBRIDGE TO HEBRON. MORE THUNDERSTORMS ARE LIKELY TO DEVELOP BY LATE EVENING AHEAD OF THE INITIAL COMPLEX OF STORMS...THANKS TO A STRONG LOW LEVEL JET. LARGE HAIL TO THE SIZE OF QUARTERS OR HALF DOLLARS WILL BE THE MAIN HAZARD...ALTHOUGH LOCALLY DAMAGING WINDS ARE ALSO POSSIBLE. THE SEVERE WEATHER RISK WILL END SHORTLY AFTER MIDNIGHT. FOR AREAS OF SOUTH CENTRAL NEBRASKA ALONG AND NORTH OF A CAMBRIDGE TO HEBRON LINE...A FEW STRONGER STORMS MAY PRODUCE SOME HALF INCH DIAMETER HAIL...BUT SEVERE WEATHER IS GENERALLY NOT EXPECTED. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE LATE THIS EVENING INTO THE EARLY OVERNIGHT...WITH RAINFALL AMOUNTS IN EXCESS OF ONE INCH POSSIBLE PRIMARILY SOUTH OF INTERSTATE 80. GUSTY NORTHWEST WINDS WILL DEVELOP LATE TONIGHT IN WAKE OF A COLD FRONT...AND MAY GUST TO AROUND 40 MPH MAINLY SOUTHWEST OF AN ELWOOD NEBRASKA TO BELOIT KANSAS LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST WINDS WILL APPROACH SUSTAINED SPEEDS OF 30 MPH ON FRIDAY AND MAY GUST OVER 40 MPH. COLD TEMPERATURES WILL SETTLE IN ACROSS THE OUTLOOK AREA LATE FRIDAY NIGHT INTO SATURDAY MORNING...WITH SUB FREEZING TEMPERATURES EXPECTED GENERALLY ALONG AND WEST OF HIGHWAY 281. A FREEZE WATCH IS IN EFFECT FOR THESE AREAS. TO THE EAST...SOME PATCHY FROST IS POSSIBLE AS TEMPERATURES FALL INTO THE LOWER TO MID 30S. PERIODIC CHANCES FOR THUNDERSTORMS RETURN TO THE ENTIRE OUTLOOK AREA SUNDAY NIGHT THROUGH TUESDAY. THOUGH THERE REMAINS SOME UNCERTAINTY...SOME STORMS MONDAY AFTERNOON AND EVENING COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEED IN FAR SOUTHERN NEBRASKA AND ACROSS NORTH CENTRAL KANSAS THIS EVENING. IN ADDITION...OBSERVERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, May 6, 7:57 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
757 PM CDT THU MAY 6 2010
NEZ082-070145-
FURNAS NE-
757 PM CDT THU MAY 6 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FURNAS COUNTY UNTIL
845 PM CDT...
AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LEBANON...OR 28 MILES WEST
OF NORTON...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES TO PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WILSONVILLE...
HENDLEY...
AREAS OF SOUTHWEST FURNAS COUNTY GENERALLY SOUTH OF HIGHWAY 89 AND
WEST OF HIGHWAY 283...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4016 9984 4001 9981 3999 10000 4000 10019
4000 10020 4010 10020
TIME...MOT...LOC 0056Z 265DEG 36KT 3999 10036
MLMThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:57 PM CDT | Special Weather Statement | GID | Furnas | 48 min |
| May 6, 8:53 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 36 min |
| May 6, 8:56 PM CDT | Special Weather Statement | GID | Furnas | 49 min |
| May 6, 9:05 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 40 min |
| May 6, 9:22 PM CDT | Special Weather Statement | GID | Franklin | 23 min |
| May 6, 9:35 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 27 min |
| May 6, 9:37 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 27 min |
| May 6, 9:56 PM CDT | Severe Thunderstorm Warning | GID | Webster | 34 min |
| May 6, 10:00 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 30 min |
| May 6, 10:00 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 30 min |
| May 6, 10:19 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 26 min |
| May 6, 10:28 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 33 min |
| May 6, 10:41 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 49 min |
| May 6, 10:58 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 32 min |
| May 6, 11:22 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 38 min |
| May 7, 4:13 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 15 hr |
| May 7, 3:16 PM CDT | Frost Advisory | GID | Clay, Fillmore, Hamilton, Nuckolls, Polk, Thayer and 1 more | 17 hr |
| May 7, 3:16 PM CDT | Freeze Warning | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 11 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.